Oklahoma, 2012Drought in Oklahoma, April 1 to 30, 2012
April 1 to 30, 2012 · NWS OUN · 3 events in 3 counties and zones
The drought continued to dwindle as more rainfall continued accumulate. Almost all of the D2 drought had been extinguished, with the exception of far southwest Oklahoma.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought continued to dwindle as more rainfall continued accumulate. Almost all of the D2 drought had been extinguished, with the exception of far southwest Oklahoma. The above normal temperatures and precipitation had allowed for a very good year for the wheat and canola crops.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 31, 9:26 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 31, 9:26 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1026 PM CDT SAT MAR 31 2012
.AVIATION...
IFR CEILINGS AND FOG ARE EXPCTED IN CENTRAL AND PART OF WESTERN
OKLAHOMA TONIGHT. VFR CONDITIONS ARE EXPCTED BY 011500. SOUTH WIND
WILL BECOME STRONG AND GUSTY LATER IN THE DAY SUNDAY.
&&
.PREV DISCUSSION... /ISSUED 959 PM CDT SAT MAR 31 2012/
UPDATE...
ONLY MINOR ADJUSTMENTS WERE MADE TO THE CURRENT FORECAST. PATCHY
FOG IS STILL EXPECTED TO DEVELOP LATE TONIGHT ACROSS MOST OF THE
REGION...WITH SOME AREAS OF FOG POSSIBLE NEAR SUNRISE.
HOWEVER...LOW LEVEL FLOW APPEARS LESS CONDUCIVE (VEERING AND
INCREASING THROUGH THE NIGHT) FOR AT LEAST WIDESPREAD AREAS OF
DENSE FOG TO DEVELOP SIMILAR TO YESTERDAY MORNING. PATCHY DENSE
FOG CANNOT BE RULED OUT THOUGH...ESPECIALLY ACROSS THE EXTREME
SOUTHERN AND NORTHERN OK STATE BORDERS AND I-35 CORRIDOR WHERE SFC
WINDS MAY REMAIN RELATIVELY LIGHT AND SOUTHERLY UNDER RIDGING
ALOFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 61 93 62 85 / 0 0 10 20
HOBART OK 59 91 60 82 / 0 0 0 40
WICHITA FALLS TX 63 96 63 89 / 0 0 10 30
GAGE OK 53 91 51 82 / 0 0 0 40
PONCA CITY OK 61 91 66 88 / 0 0 10 20
DURANT OK 66 88 65 84 / 0 0 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
03/09/09
Hazardous weather outlook, Mar 31, 10:55 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT MAR 31 2012
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT MAR 31 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
VERY WARM AND HUMID CONDITIONS CAN BE EXPECTED TODAY. RIDGING ALOFT
COMBINED WITH WEAK SURFACE CONVERGENCE WILL NOT BE SUPPORTIVE OF
THUNDERSTORM DEVELOPMENT THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
AREAS OF LIGHT FOG MAY FORM DURING THE OVERNIGHT HOURS...BUT WIDESPREAD
DENSE FOG IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THE NEXT ORGANIZED WEATHER SYSTEM WILL BRING A GOOD CHANCE OF THUNDERSTORMS
TO OKLAHOMA AND TEXAS ON MONDAY AND TUESDAY. THE SYSTEM IS LIKELY TO PRODUCE
A BROAD LINE OF STORMS CONTAINING HEAVY RAIN...AND POSSIBLY SOME SEVERE
WEATHER. THE WEATHER SYSTEM WILL MOVE SLOWLY ACROSS OUR REGION FROM WEST
TO EAST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.Drought, Harmon
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
D2 (severe) drought continued over the southwest portion of the county through the month.
Drought, Jackson
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
D2 (severe) drought continued through the month.
Drought, Tillman
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
D2 (severe) to D3 (extreme) drought continued through the month. Slight improvement was noted toward the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, April 1 to 30, 2012$50 million · 22 events
- Rip Current in Florida, April 1, 20121 death · 1 event
- Strong Wind in Washington, April 1, 20121 death · 1 event
- Wildfire in Colorado, April 1 to 2, 2012$11 million · 1 event
- Flash Flood and Hail in Mississippi, April 1, 2012$50,000 · 1.75 in hail · 4 events
- Flooding in Arkansas, April 1 to 21, 2012$50,000 · 4 events
- High Wind and Winter Weather in California, April 1, 2012$50,000 · 54 kt wind · 2 events
- Drought in Georgia, April 1 to 30, 201226 events
- Drought in Florida, April 1 to 30, 201226 events
- Hail in Indiana, April 1, 20122 in hail · 25 events
- Drought in New Mexico, April 1 to 30, 201224 events
- Drought in Colorado, April 1 to 30, 201221 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378994, 378995, 378996.